28 Jun 2014
3600 seems to be the magic number. I've been on gabapentin only a few weeks but already I've jumped from 900mg a day to 2400mg. I take it 600mg in four doses, breakfast, early afternoon, late evening, and bedtime. It really help with the sciatic leg pain and back pain. I have a herniated disk and I am waiting to have surgery as soon as they can schedule me. I think gabapentin is a great pain reliever, although it does make me very drowsy and clumsy. I would say don't drive while you're on this med.
27 Apr 2013
The maximum dosage is 3600 mg. I have been on 2700 mg & I take 900 mg 3x day & have been on this dosage for about 10 yrs. Once I felt like I needed more my Dr. decided to put me on Lyrica with the Gabapentin. Between the two medications they worked really great. So speak to your Dr. & see what would be best for you. Kathy
12 Aug 2014
I take five(5) doses (6000mg) of 1200mg spread out through the day and evening. My first dose starts when I wake up and the last dose is before going to sleep. I have an acute burning throughout my body even though I'm taking this crazy daily dose. My doctor says its nerve damage. Double vision is something I've experienced since I started this dose. Is there anything else that anyone knows of that I can take which will reduce the burning feeling and do away with my double vision? Any help is appreciated.
26 Aug 2013
I am taking 5,200 per day for a nerve problem, causing severe pain, in my right leg and have crazy effects from it at times including a complete loss of my muscles. That includes dropping things that I am holding and even having my knees go out on me (though that has only happened twice). If the pain in my leg was not so bad I would cut back but the medication is the only relief that I can find.
21 Dec 2014
My neurologist has prescribed me @ only 900mg a day (1 300mg 3x a day)... This is a medication neuropathy and other things, I'm guessing. So far from what I've read, I am on the smallest does here. And I have a question also: does THIS particular med help with jitters (or ticks)? Or make it worse? I'm real jittery and have this annoying "ticks" (involuntary spasm movements) and it drives me crazy. You guys have mentioned sides effects if "forgetful" & "dropping" things, and I have both of those but idk if it's from just this med or a combo of this and others that I take! I take a crapload of things from diff diagnosis!
24 Apr 2015
The information I've seen indicates a maximum daily dosage of 3600 mg but I was prescribed two 600 mg tablets four time daily and I've taking it for 10 years with no problems. However I rarely take it except at night and for occasional anxiety which is common for people with my disease. I was diagnosed with Myotonic Muscular Dystrophy 14 years ago.
23 Apr 2013
It is 3600mg. Usually it is administered 900mg 4x per day at that dose. I was at that dosage for a couple years. When needed, lower dosages are slowly raised by a doctor after side effects and benefits are evaluated at lower dosages. There is a lot of information out there that indicates its effectiveness wears out for some people and an increase may be needed. However, once you are at 3600mg, you have no place to go. Personally, I would recommend trying to not go past 2700mg, so you have the mental encouragement that it can be raised if things get worse. People at these pain levels need psychological strengths as well. At 3600mg, you might be able to find a doctor that will prescribe Lyrica in addition to get to a higher dose of gaba receptors. I would suggest researching the FDA guidelines first on that issue. Everyone reacts differently to meds.
I cannot say it was the high dosages or even related to gabapentin, but the less than common challenges I was suspicious about were: vision changed every few months, some florescent lighting caused a reaction, ganglion tumor caused by feet swelling, and multiple pneumonias but mostly aspirated pneumonia. The more common challenges were weight gain, loss of concentration, lethargy, and occasional dizziness. All of these were lesser evils in my case. At one point, I was getting 100 debilitating pain attacks per day. Later, trying to get my life back, I pushed to see if I would still get horrible pain attacks if lowering the dosage via my gp. It ended up that my pain attacks were gone without gabapentin, but I still have chronic pain. Without attacks, I felt there were other ways to work on pain management other than gabapentin so I could drive, work more, and exercise enough to improve my life span. I haven't had pneumonia since either. The withdrawal symptoms for me were horrible. The ringing in my ears still hasn't gone away, so am guessing ear drum ruptures. You need to have a doctor involved. Sorry for so long of post. I am trying to retrain my brain.
9 Nov 2014
I have cervical spinal stenosis with myelopathy in my neck, spondylosis and degenerated discs with 3 fusions completed in less than 2 years. Basically my whole neck is crashing down and pinching my spinal cord in various places. I didn’t find Lyrica to be helpful but gabapentin was a miracle drug for me. I am also on various other drugs for pain, fentanyl patch, Effexor (anti-depressant for nerve pain), muscle relaxer cylobenzaphrine (very effective too) and Celebrex for arthritis. It was trial and error until finding the right “cocktail” mix that worked. Higher dose of gabapentin helped me the most, over 1800, until I was on 2,400. I had few side effects. The dropping items while trying to grab them on occasion and being forgetful, out weighted the pain relief I received.
- Gabapentin Information for Consumers
- Gabapentin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Gabapentin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
what is the maximum daily adult dosage a person can take to control type 2 diabetes? how many 5mg pillls can I take daily?
1 answer • 20 Nov 2011
I am currently 5-6 600mg talets of Gabapenton daily. I need this high dosage to make back pain tolerable. Didn't know until reading this blog ...
5 answers • 6 Sep 2012
Enquiring for a 66 yr old male with very low testosterone levels. Prescription maximum dosage is requested for information only
0 answers • 26 Sep 2014
I've been on Gabapentin for two months and have just had to increase my dosage from 300 mg. to 600 mg. in order to relax my feet enough to ...
2 answers • 27 Mar 2015